I am ready, and this is ricidulous. I have had an affinity for nacrotics since a young age. I remember my mother having to throw the bottle of codine down the sink when I was just 9 years old after I got my tonsils out. But since my husband and I moved to Colombia where you can get Vicodin by just asking the pharmacist have I realized my problem. Since I got the flu in late September I have been abusing codine and now Vicodin regularly. Anywhere from 4 to 8 tabs of 5/500 a day. I have a slew of reasons to justify my abuse but none of them are good enough anymore. So here I go, the next few weeks should be no fun. But I want to feel normal for christmas and enjoy watching my children and interacting with them without inference from this drug. I have taken all the meds in my family's homes, I have stolen from them and from myself. I have so much shame. I know I can do this but I know it will be difficult so I am looking for support from where ever I can find it. I plan on telling my husband when he returns from his business trip on Sunday. That also happens to be our son's fourth birthday party so I hope I don't feel too lousy and can enjoy it a little bit. At least it will keep me busy... God help me please.
okay, wow, way to go. yes, support and honesty are a must. Do tell your husband, and if you can, do they have NA in Columbia? you are not on a horribly high dose (good), but that 'affinity' may be your Acheles heal. Try it your way, but if you feel you might slip TALK to your husband, a hotline, your dr., and anyone. this WILL help. if you start to physical feel terrible, you and your husband, (with him having the pills) work out a tapering program, and if you stick to it, you should be of in 2 to 3 weeks, tops. You can do this. I did, and keep up the praying. I believe it really does help. Oh, also, unless you WANT to relapse, get into a counselor and to learn the life and stress copying skills you will need in order to NOT reach for that next pill.
Congratulations Itstime!! Making one's mind up to kick the opiates is a positive step in the right direction. You may have a week to 10 days of discomfort, but I assure you it will end. You may want to consider a taper off the vicodon so to avoid withdrawals. As the previous poster says, having your husband's help with this would be great.
Reducing your daily dosage by one pill every 3 to 5 days would be the fastest I would go and still avoid most of the withdrawal. At least this way, you would be in better shape for the celebrating with your son and family.
If you want or need further help, we are here,
Dear itstime... Along with hmnee and Laurie u would like to welcome to out most wonderful support group and also congratulate u on your first step n taking your life back from the control of opiates.
The info given u by Laurie on tapering is excellent. It is great that u will have your husband's support. U may need to have him keep the opiates in his possession and give them to u as you taper. I know that I personally did not have the willpower to taper them on my own. I went the suboxone route which also could be an option for u. Getting an addiction therapist is most important. You will need someone knowledgeable on this disease state. Plugging into an AA group or an NA group would also be good for u--- getting plugged into the twelve step program.
Whatever u do we will be here for u to offer support and encouragement.
Stay strong and committed. You will feel so much better about yourself and your life doing this. I will remember u in my prayers. Please come back and let us know how u t doing and if there is anything else with which we can help u.
Be well and God bless... pup
- Codeine Information for Consumers
- Codeine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Codeine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Oct 2009 • 1 answer
Posted 5 May 2011 • 7 answers
Posted 17 Jul 2011 • 2 answers
I guess where I am now is that I feel down because I lost my enthusiasm to go to my Dr tomorrow and?
Posted 30 Aug 2011 • 5 answers
Posted 9 Mar 2012 • 1 answer